Alert archive / Indiana / Freeze Warnings in 2017
Freeze Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Mar 22, 2017, 2:26 PM EDT for Jackson County, Jennings County, Indiana. It took effect at Mar 23, 2017, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2017, 2:26 PM EDT (18:26 UTC)
- In effect from
- Mar 23, 2017, 3:00 AM EDT
- Expired
- Mar 23, 2017, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS73 KIND 221826 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 226 PM EDT Wed Mar 22 2017 ...Below freezing temperatures early Thursday... INZ071-072-230230- /O.NEW.KIND.FZ.W.0005.170323T0700Z-170323T1300Z/ Jackson-Jennings- Including the city of Seymour 226 PM EDT Wed Mar 22 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 3 AM to 9 AM EDT Thursday. * TEMPERATURE...will drop to the 28 to 32 degree range early Thursday. * IMPACTS...very sensitive vegetation may be harmed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ DRT
3 follow-up statements
908 WWUS73 KIND 230145 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 945 PM EDT Wed Mar 22 2017 ...Below freezing temperatures early Thursday... INZ071-072-230945- /O.CON.KIND.FZ.W.0005.170323T0700Z-170323T1300Z/ Jackson-Jennings- Including the city of Seymour 945 PM EDT Wed Mar 22 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...will drop into the upper 20s early Thursday morning. * IMPACTS...very sensitive vegetation may be harmed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Ryan
528 WWUS73 KIND 230743 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 343 AM EDT Thu Mar 23 2017 INZ071-072-231300- /O.CON.KIND.FZ.W.0005.000000T0000Z-170323T1300Z/ Jackson-Jennings- Including the city of Seymour 343 AM EDT Thu Mar 23 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Temperatures will hover around 30 degrees through the mid morning hours. * IMPACTS...Very sensitive vegetation may be harmed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
145 WWUS73 KIND 231313 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 913 AM EDT Thu Mar 23 2017 INZ071-072-231415- /O.EXP.KIND.FZ.W.0005.000000T0000Z-170323T1300Z/ Jackson-Jennings- Including the city of Seymour 913 AM EDT Thu Mar 23 2017 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Mar 22, 2:17 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 22, 2:17 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 217 PM EDT Wed Mar 22 2017 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 214 PM EDT Wed Mar 22 2017 Cool high pressure overhead will move to the east coast Thursday and re-establish a southerly flow of milder air in our region. A weather system impacting the west coast today will bring some rain showers and perhaps a few storms Friday into early Sunday. An exit of this system late Sunday will be followed by a brief dry period before a couple of weather systems in the north Pacific sweep into the Midwest with mild, showery weather, and perhaps a few thunderstorms, for much of the next work week. Severe weather does not appear likely for the next week but more spring-like temperatures at or above normal will be welcome, with highs Friday onward in the 60s...and a few 70s south...for most days. && .NEAR TERM /Tonight/... Issued at 214 PM EDT Wed Mar 22 2017 High pressure will remain in control with northeast winds at or below 10 knots under generally clear skies except for some patchy thin cirrus at times. Winds remaining up should minimize frost for the most part except in sheltered areas. Freezing temperatures are expected everywhere with blended temperature guidance looking reasonable. Will issue freeze warning for a few of the southern counties. && .SHORT TERM /Thursday through Saturday/... Issued at 214 PM EDT Wed Mar 22 2017 Models are close enough that the model blend initialization was accepted for most items. Southeast surface winds begin a return of slightly milder and more humid air Thursday. Temps should top out a degree or so cooler than previous forecast as winds remain more southeasterly out of cool high. Mid cloud will increase Thursday afternoon as warm advection ensues. A few sprinkles may occur Thursday afternoon and evening as upper ridge arrives but lower levels are so dry am not certain rain will be a player. Will keep for now. Upper ridge passage in advance of todays west coast trough deepening in the Plains Friday returns drier condition here late Thursday night through Friday evening. As system continues its approach, chance showers Friday night become likely for Saturday. And with elevated instability Saturday...thunder appears in play then. Temperature guidance blend appears pretty good and will be followed with last subfreezing night for awhile occurring tonight. && .LONG TERM /Saturday through Wednesday/... Issued at 300 AM EDT Wed Mar 22 2017 At least two low pressure systems in quick succession appear set to impact the area during the long term portion of the forecast period. These will require fairly high pops, especially over the weekend and again early in the next work week. Thunder will be a threat at least with the first one and perhaps with the second, although this is more iffy. A widespread severe threat does not look particularly likely for the moment. Temperatures will be fairly warm throughout, with highs in the 60s most days. Blended initialization handled things relatively well with few major changes required. && .AVIATION /Discussion for 211800Z TAFs/... Issued at 112 PM EDT Wed Mar 22 2017 VFR Conditions are expected through the TAF period for all terminals. Winds of generally less than 10 knots will slowly veer from the northeast to the southeast tonight as a high pressure moves east across Michigan. Some mid-level clouds will move in shortly before sunrise with a slight chance for showers later in the afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Tucek NEAR TERM...Tucek SHORT TERM...Tucek LONG TERM...NIELD AVIATION...White
Hazardous weather outlook, Mar 22, 10:58 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1058 AM EDT Wed Mar 22 2017 INZ021-028>031-035>049-051>057-062>065-231100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Monroe-Brown-Bartholomew-Decatur- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 1058 AM EDT Wed Mar 22 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: High pressure will keep quiet weather across the area today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorms will be possible at times Saturday afternoon and Saturday night. Widespread severe storms are not expected at this time. Discussion: Another frontal system may affect the area towards the end of the week, bringing with it additional chances for shower and thunderstorm activity towards the end of the week and on into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060-061-067>072-231100- Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Bedford, and Seymour 1058 AM EDT Wed Mar 22 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Near or below freezing temperatures possible again tonight. Hazards: Freezing temperatures causing damage to sensitive plants. Timing: Tonight. Discussion: High pressure will bring in cool and dry air today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorms will be possible at times Saturday afternoon and Saturday night. Widespread severe storms are not expected at this time. Discussion: Another frontal system may affect the area towards the end of the week, bringing with it additional chances for shower and thunderstorm activity towards the end of the week and on into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind JH
Nearby
Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.